CaltechAUTHORS
  A Caltech Library Service

Private Information in Large Economies

Palfrey, Thomas R. and Srivastava, Sanjey (1986) Private Information in Large Economies. Journal of Economic Theory, 39 (1). pp. 34-58. ISSN 0022-0531. doi:10.1016/0022-0531(86)90019-0. http://resolver.caltech.edu/CaltechAUTHORS:20160303-110214889

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20160303-110214889

Abstract

This paper examines the effect of private information in large economies. We show that in a model with stochastic information structures, the restrictions imposed on allocations by the presence of private information disappear in large economies. We also show that for a large class of direct mechanisms, the incentive for any agent to falsely report private information goes to zero as the number of agents becomes large. These results provide an “informational smallness” analog to existing “quantity smallness” limiting results in the literature.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/0022-0531(86)90019-0DOIArticle
http://www.sciencedirect.com/science/article/pii/0022053186900190PublisherArticle
Additional Information:© 1986 Elsevier. Received September 8, 1984; revised January 5, 1986. This paper has benefitted from comments by participants of seminars presented at the California Institute of Technology, Carnegie-Mellon University, and the Northwestern University 1984 Summer Workshop on Strategic Behavior and Competition. We especially wish to acknowledge useful discussions with Richard Green, John Ledyard, and Andrew Postlewaite. All errors remain ours.
Classification Code:Journal of Economic Literature Classification Numbers: 021, 022, 026
DOI:10.1016/0022-0531(86)90019-0
Record Number:CaltechAUTHORS:20160303-110214889
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20160303-110214889
Official Citation:Thomas R Palfrey, Sanjay Srivastava, Private information in large economies, Journal of Economic Theory, Volume 39, Issue 1, 1986, Pages 34-58, ISSN 0022-0531, http://dx.doi.org/10.1016/0022-0531(86)90019-0. (http://www.sciencedirect.com/science/article/pii/0022053186900190)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:65011
Collection:CaltechAUTHORS
Deposited By: Susan Vite
Deposited On:11 Mar 2016 00:25
Last Modified:11 Mar 2016 00:25

Repository Staff Only: item control page